Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 2, 2010, 1:29 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Dec 2, 2010, 5:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2010, 1:29 PM MST (20:29 UTC)
- In effect from
- Dec 2, 2010, 5:00 PM MST
- Expired
- Dec 3, 2010, 8:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 2:47 AM MST, 10 hours 42 minutes earlier.
Area forecast discussion, Dec 2, 2:47 AM MST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MST THU DEC 2 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT NEXT SYSTEM TO IMPACT THE CWA IS SLIDING SLOWLY SOUTHEAST OVER BRITISH COLUMBIA WITH AN ANTICYCLONICALLY CURVED JET NOSING INTO MONTANA EARLY THIS MORNING. DECENT MOISTURE FETCH OFF THE PACIFIC STREAMING ACROSS OR/ID...AND EVENTUALLY WESTERN WYOMING LATER THIS MORNING THROUGH FRIDAY. THE JET LIFTS NORTH AND EAST THIS MORNING WITH ANOTHER JET MOVING IN BEHIND IT...WHICH ENHANCES THE MOISTURE FETCH AS WELL AS LIFT OVER WESTERN WYOMING THIS AFTERNOON INTO FRIDAY MORNING. ISENTROPIC LIFT ALONG WITH OROGRAPHICS AND JET SUPPORT WILL BRING SIGNIFICANT SNOWFALL TO WESTERN WYOMING THROUGH MID DAY FRIDAY. EVEN SOME BAROCLINIC LEAF DYNAMICS MOVE IN AROUND 12Z FRIDAY...THOUGH LOOKS TO BE WEAKENING SOME BY THEN. THE SHORTWAVE MOVES THROUGH MID DAY FRIDAY WITH SNOWFALL RAPIDLY DIMINISHING. THE HEAVIEST SNOWFALL LOOKS TO BE CENTERED OVER THE TETONS (8-16 INCHES)...GROS VENTRES (8-14 INCHES)...JACKSON HOLE (4-8 INCHES)...SOUTHERN YELLOWSTONE (8-16 INCHES)...AND THE NORTHERN SALTS (6-12 INCHES)...AND STAR VALLEY (3-6 INCHES). SNOWFALL AMOUNTS ARE EXPECTED BY 18Z FRIDAY. STRONG SOUTHWEST TO WEST WINDS WILL ACCOMPANY THE SNOW AT PASS AND PEAK LEVELS...AND WILL BE BREEZY TO WINDY AT OTHER ELEVATIONS INCLUDING THE VALLEYS WITH BLOWING AND DRIFTING A BIG CONCERN. WILL UPGRADE WATCH TO A WARNING FOR THE TETONS AND JACKSON HOLE (18Z TODAY THROUGH 18Z FRIDAY) AND ISSUE WINTER WEATHER ADVISORIES FOR YELLOWSTONE (18Z TODAY THROUGH 18Z FRIDAY) AND FOR THE SALTS AND STAR VALLEY (00Z THROUGH 18Z FRIDAY). VERY STRONG WINDS ARE POSSIBLE OVER PORTIONS OF CENTRAL WYOMING AND ALONG THE CODY FOOTHILLS TONIGHT WITH RFQ JET FORCING SETTING UP ALONG WITH A TIGHT GRADIENT. H7 WINDS OF 50-60 KTS OVER THE EASTERN ABSAROKAS AS WELL AS THE EASTERN WINDS AND GREEN MOUNTAINS AREA. HIGH WIND REMAINS A THREAT IN THESE AREAS SO WILL KEEP THE HIGH WIND WATCH IN EFFECT FOR THESE AREAS (00Z THROUGH 15Z FRIDAY). TEMPERATURES TODAY AND FRIDAY WILL BE MILD EAST OF THE DIVIDE WITH 40S EXPECTED...WITH EVEN SOME LOWER 50S POSSIBLE AROUND RIVERTON AFTER A HIGH OF 48 YESTERDAY WAS RECORDED. BIG HORN BASIN WILL LIKELY REMAIN TRAPPED UNDER AN INVERSION WHERE A DEEPER SNOWPACK EXISTS. FRONT MOVES INTO NORTHERN WYOMING FRIDAY AFTERNOON WITH SOME LIGHT SNOW POSSIBLE THERE...LITTLE ACCUMULATION EXPECTED. NEXT WAVE LIFTS NORTHEAST ACROSS THE GREAT BASIN SATURDAY BRINGING A BAND OF LIGHT SNOW ACROSS THE SOUTHWEST SATURDAY MORNING AND NORTHWEST IN THE AFTERNOON AND EVENING. LOOKS WEAK WITH LITTLE ACCUMULATIONS EXPECTED. LONG TERM...SUNDAY THROUGH THURSDAY A WEAK PACIFIC STORM SYSTEM WILL BRING CHANCES OF LIGHT SNOW MAINLY ACROSS THE WEST AND SOUTH SUNDAY AND MONDAY. DRIER AND WARMER WEATHER EXPECTED OVER MOST OF THE AREA TUESDAY. A INCREASING MOIST WESTERLY FLOW WILL BRING CHANCES OF MORE SIGNIFICANT SNOWFALL TO THE WEST WEDNESDAY AND THURSDAY WHILE DRY AND BREEZY TO WINDY CONDITIONS WITH NEAR OR ABOVE NORMAL TEMPERATURES PREVAIL ACROSS CENTRAL WYOMING. MEDIUM RANGE GLOBAL MODELS IN BETTER AGREEMENT THIS MORNING WITH SYSTEM DIVING SSE ACROSS THE GULF OF ALASKA TOWARD BASE OF TROUGH IN EASTERN PACIFIC. GFS REMAINS ON THE FAST SIDE OF GUIDANCE WITH THIS SYSTEM...KICKING AN OPEN WAVE ACROSS THE GREAT BASIN AND CENTRAL ROCKIES MONDAY MORNING...THE ECMWF IS ABOUT SIX HOURS SLOWER WITH THE GEM THE COMPROMISE SOLUTION. IN THE NORTHERN STREAM...UPPER RIDGE BUILDS ACROSS CENTRAL CANADA ON SUNDAY FLANKED BY UPPER LOWS THAT SETTLE NEAR 50N/140W AND ALONG THE NE COAST. HIGH AMPLITUDE RIDGE WILL REMAIN DOWNSTREAM NEAR 40W ALLOWING FOR ONLY SLOW PROGRESSION OF THIS OVERALL PATTERN. OMEGA-BLOCK AT ITS PEAK TUESDAY WITH UPPER RIDGE ALONG THE ROCKIES. UPPER RIDGE SLOWLY PROGRESSES EAST TUESDAY NIGHT AND WEDNESDAY ALLOWING A WESTERLY DIFLUENT FLOW WITH EMBEDDED SHORTWAVES BEGIN TO BREAK DOWN HIGH AMPLITUDE PATTERN OVER THE WEST WITH A TRANSITION TO A MORE ZONAL FLOW EXPECTED BY THURSDAY. THIS CHANGE WILL LIKELY BRING A RETURN TO MORE SIGNIFICANT SNOWFALL TO THE WEST ALONG WITH BREEZY TO WINDY CONDITIONS ACROSS CENTRAL WYOMING WEDNESDAY AND THURSDAY AFTER A PERIOD OF RELATIVELY BENIGN DECEMBER WEATHER SUNDAY THROUGH TUESDAY. && .AVIATION... WEST OF THE DIVIDE...WIDESPREAD MVFR CONDITIONS WILL OCCUR TODAY INTO THIS EVENING WITH AREAS IFR INCREASING IN COVERAGE AFTER 21Z. AFTER 00Z FRI WIDESPREAD IFR CONDITIONS WILL OCCUR. THIS WILL IMPACT THE KJAC AIRPORT. FROM KRKS TO KPNA AND KBPI LOW VFR TO MVFR CEILINGS WILL OCCUR TODAY AND THIS EVENING. SCATTERED LIGHT SNOW WILL OCCUR AROUND KPNA/KBPI AFTER 21Z AND THROUGH THE EVENING HOURS. EAST OF THE DIVIDE...VFR CONDITIONS WILL OCCUR TODAY AND THIS EVENING. KCPR WILL SEE WINDY CONDITIONS. AROUND KCOD AIRPORT WIND SPEEDS WILL BE INCREASING AFTER 00Z FRI. STRONG WINDS WILL OCCUR ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AFTER 00Z FRI. && .FIRE WEATHER... STORM SYSTEM TO BRING SIGNIFICANT SNOWFALL TO MUCH OF FAR WESTERN WYOMING THIS AFTERNOON THROUGH MID DAY FRIDAY. VERY WINDY CONDITIONS ARE EXPECTED OVER THE PEAKS AND PASSES WITH BREEZY TO WINDY CONDITIONS OVER THE VALLEYS. NUMEROUS WARNINGS AND ADVISORIES ARE IN EFFECT DURING THIS TIME FRAME. HIGH WINDS ARE POSSIBLE TONIGHT INTO FRIDAY MORNING ALONG THE CODY FOOTHILLS...EASTERN WINDS AND THE GREEN/RATTLESNAKE MOUNTAINS AREA. HIGH WIND WATCHES ARE IN EFFECT. MOST OTHER AREAS WILL BE QUITE BREEZY TO WINDY AS WELL. A FRONT WILL MOVE INTO THE NORTH FRIDAY AFTERNOON WITH SOME LIGHT SNOW POSSIBLE. THE WEEKEND WILL REMAIN UNSETTLED. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY WYZ023-024. HIGH WIND WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING WYZ003-015-019. WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY WYZ012-013. WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY WYZ001. && SHORT TERM...TWB LONG TERM...AEM AVIATION...AR FIRE WEATHER...TWB
Hazardous weather outlook, Dec 2, 5:00 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST THU DEC 2 2010 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST THU DEC 2 2010 ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING THURSDAY NIGHT INTO FRIDAY MORNING... ...NUMEROUS WINTER WEATHER HIGHLIGHTS IN EFFECT FOR MUCH OF FAR WESTERN WYOMING THIS AFTERNOON THROUGH MID-DAY FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING THE NEXT ROUND OF SIGNIFICANT SNOWFALL TO FAR WESTERN WYOMING THIS AFTERNOON THROUGH LATE FRIDAY MORNING. THE HEAVIEST SNOWFALL WILL BE CENTERED OVER TETON COUNTY...WITH UP TO 18 INCHES POSSIBLE IN THE TETONS/GROS VENTRES AND UP TO 8 INCHES AROUND JACKSON HOLE. THE REMAINDER OF THE FAR WEST WILL SEE 6 TO 12 INCHES IN THE MOUNTAINS AND 3 TO 6 INCHES IN THE VALLEYS. ALSO...VERY GUSTY WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING. THE SNOW WILL WIND DOWN AROUND NOON FRIDAY. HIGH WINDS ARE POSSIBLE IN THE CODY FOOTHILLS...EAST SLOPE OF THE WIND RIVER MOUNTAINS AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT INTO EARLY FRIDAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 OR 65 MPH ARE POSSIBLE ACROSS THE LOWER ELEVATIONS OF THE WATCH AREA WITH GUSTS UP TO 80 MPH IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW AND WIND WILL DIMINISH BY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL AND WINDS OVER 40 MPH TODAY THROUGH FRIDAY. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:43 AM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 32 hr |
| Dec 2, 2:43 AM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 36 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.